Hail, Orange
- When
- March 13, 9:35 AM CST
- Where
- Orange County, Bridge City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.017, -93.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 13, 9:20 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 AM CST THU MAR 13 2003
WITH NUMEROUS SHOWERS AND THUNDERSTORMS MOVING IN ACROSS THE
NORTHERN SECTIONS OF THE AREA WILL INCREASE POPS NORTH FOR TODAY.
SHOWERS AND THUNDERSTORMS ARE MORE SCATTERED ACCROSS THE THE SOUTH
BUT ARE SHOWING MORE CONCENTRATION IN THE BEAUMONT...LAKE CHARLES
AREAS SO WILL RAISE POPS THERE ALSO.
NO OTHER CHANGES NEED AT THIS TIME.
...PREVIOUS DISCUSSION..............................................
WHAT A DIFFERENCE A DAY MAKES. LOTS TO TALK ABOUT SO LETS GET
STARTED.
DENSE FOG...
GULF MOISTURE/MARINE LAYER HAS MOVED INLAND ACROSS THE FORECAST AREA
WITH DEWPOINTS IN THE MID TO UPPER 60S. DENSE FOG WITH VISIBILITIES
BELOW 1/4 MILE IS BEING REPORTED ACROSS THE SOUTHERN ZONES ALONG 1-
10 TO THE COAST. VISIBILITIES FURTHER NORTH ARE RUNNING BETWEEN 2
TO 4 MILES. CURRENT DENSE FOG ADVISORY COVERS THE ENTIRE FORECAST
AREA UNTIL 10 AM. AT THE PRESENT JUST ENOUGH WIND ACROSS THE
NORTHERN ZONES TO PREVENT WIDESPREAD DENSE FOG FROM FORMING. AM
LEANING TOWARD CANCELING DENSE FOG ADVISORY FOR NORTHERN ZONES AND
WILL RE-EVALUATE BEFORE ZONE ISSUANCE.
THUNDERSTORMS/SEVERE WEATHER/HEAVY RAINFALL POTENTIAL TODAY...
WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS SHORT WAVE MOVING
ACROSS THE SOUTHERN PLAINS MOVING TOWARDS THE SOUTHEAST. MEANWHILE
SURFACE FRONT IS LOCATED FROM SOUTHERN KANSAS ACROSS MISSOURI INTO
SOUTHERN ILLINOIS. A RATHER HEALTHY LOOKING MCS HAS FORMED FROM
THE ABOVE FEATURES AND HAS BEEN STEADILY MOVING TOWARD THE
SOUTHEAST...WITH LEADING EDGE OF SYSTEM IN SOUTHEAST OKLAHOMA AND
SHOULD MAKE IT INTO NORTHEAST TEXAS AND NORTHWEST LOUISIANA BY THE
START OF THE FORECAST PERIOD.
A VERY MOIST AND UNSTABLE AIRMASS REMAINS ACROSS THE FORECAST AREA.
DIURNAL HEATING YESTERDAY WAS ENOUGH TO POP A COUPLE OF SEVERE
STORMS PRODUCING LARGE HAIL OVER RAPIDES AND AVOYELLES PARISHES.
OUTFLOW BOUNDARY FROM WEAKENING MCS SHOULD PUSH INTO THE NORTHERN
PORTIONS OF THE FORECAST AREA BY THIS AFTERNOON. THIS FEATURE...
ALONG WITH DAYTIME HEATING (TRIGGER TEMPS IN THE MID 70S)...SHOULD
KICK OFF SHOWERS AND THUNDERSTORMS. WITH COOL TEMPS ALOFT...5H TEMP
FROM 00Z KLCH SOUNDING AT -15C WITH 5H TEMP CLOSER TO THE SHORT WAVE
AT NORMAN OK AT -18C...AFTERNOON CAPE VALUES PROGGED TO BE BETWEEN
2000-2500 J/KG. OTHER INDICES FROM FORECASTED SOUNDINGS SHOW WET
BULB ZERO AROUND 10K FT...K-INDEX IN THE MID TO UPPER 30S...AND
BULK RICHARDSON NUMBERS ABOVE 50. ALL POINTING TO MULTI-CELLULAR TYPE
STORMS WITH THE POTENTIAL TO PRODUCE HAIL.
PRECIPITABLE WATER VALUES ARE AROUND 1.5 INCHES WHICH IS OVER 200
PERCENT OF NORMAL. FORECASTED SOUNDINGS SHOW STORM MOTION THIS
AFTERNOON OF 10 TO 15 KNOTS ACROSS THE FORECAST AREA. SO LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE. HPC IS INDICATING AN AVERAGE OF 1 TO
1.5 INCHES OF RAINFALL OVER EASTERN PORTIONS OF THE FORECAST AREA.
MOST OF THE FLASH FLOOD GUIDANCE VALUES ARE BETWEEN 2 TO 3 INCHES
FOR 1 TO 6 HOURS. SO WILL NOT ISSUE FLOOD WATCH...HOWEVER AREAS
THAT SEE THE STRONGER STORMS COULD SEE SOME DOWN-POURS PRODUCING
STREET FLOODING.
REMAINDER OF FORECAST...
WITH SHORT WAVE PUSHING DOWN INTO THE LOWER MISSISSIPPI AREA AND
FORMING AN UPPER LOW...FLOW ALOFT IS NOW EXPECTED TO COME AROUND TO
THE NORTHWEST ON FRIDAY. THIS COULD PUSH THE SURFACE COLD FRONT
FURTHER SOUTH THAN EARLIER THOUGHT...WITH GFS BRINGING IT TO THE
COAST. AT ANY RATE...WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS
IN THE FORECAST FOR FRIDAY. THE NORTHWEST FLOW IS EXPECTED TO PUSH
ENOUGH DRIER AIR INTO THE REGION FOR SATURDAY AND SUNDAY TO LEAVE
MENTION OF SHOWERS AND THUNDERSTORMS OUT. SO WEEKEND AT THIS POINT IS
LOOKING BETTER WITH SEASONABLE TEMPS.
CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TOWARDS THE END OF
THE FORECAST PERIOD ON TUESDAY AND WEDNESDAY.
THANKS KLIX FOR THE COORDINATION.
....................................................................
.PRELIMINARY NUMBERS...
TD FR SA TD FR SA
AEX 77 57/75 53/75 9 4/4 2/0
BPT 76 60/77 58/76 8 3/3 1/0
LCH 77 60/77 57/76 8 3/3 1/0
LFT 78 60/77 55/75 6 4/4 2/-
.LCH...SEVERE THUNDERSTORM WATCH UNTIL 2 PM...TXZ180>182-201-215-216-
LAZ027>033-041>044-051-052.
20LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE NORTH. THIS COMBINED WITH A VERY MOIST AND UNSTABLE AIRMASS WILL LIKELY PRODUCE SHOWERS AND THUNDERSTORMS. WITH RELATIVELY COOL TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE...A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY DURING THE AFTERNOON HOURS. WITH ABUNDANT GULF MOISTURE IN PLACE...SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. THESE RAINFALL RATES COULD PRODUCE SOME FLOODING OF STREETS AND POOR DRAINAGE AREAS. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY MAINLY DURING THE AFTERNOON AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA. SOME DRIER AIR IS EXPECTED TO MOVE IN DURING THE WEEKEND. THE NEXT CHANCE OF RAIN WILL BE ON TUESDAY AND WEDNESDAY. RIVER FLOODING WILL CONTINUE AT SOME GAUGE SITES. THOSE WITH INTERESTS NEAR AREA RIVERS SHOULD MONITOR THE LATEST FLOOD STATEMENTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0813 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM NEDERLAND TX 0.75 IN HAIL
03/13/03 JEFFERSON
THMThe Lake Charles radar (KLCH), 62 km away, was scanning. The volume nearest the first event began at 15:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346364.